Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 23, 2015, 3:04 AM CDT for New Madrid County, Stoddard County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2015, 3:04 AM CDT (08:04 UTC)
- Expired
- Jul 23, 2015, 5:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties New Madrid County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 99 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
434
WGUS53 KPAH 230804
FFWPAH
MOC143-207-231030-
/O.NEW.KPAH.FF.W.0041.150723T0804Z-150723T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
304 AM CDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEW MADRID COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHERN STODDARD COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 530 AM CDT
* AT 304 AM CDT...DOPPLER RADAR INDICATED REPEAT THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SIKESTON...DEXTER...PORTAGEVILLE...NEW MADRID...BERNIE...
LILBOURN...CLARKTON...GIDEON...MOREHOUSE...PARMA...MATTHEWS...
MARSTON...ESSEX...HOWARDVILLE...RISCO...CANALOU...DUDLEY...
FARRENBURG...BAKER AND TALLAPOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3640 8959 3640 8967 3643 8972 3639 8975
3639 8997 3663 8996 3663 9015 3670 9014
3685 9021 3687 8952 3663 8933 3662 8938
3650 8941 3646 8946 3647 8949 3656 8947
3658 8955 3657 8957 3635 8952 3634 8954
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 1:23 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 23, 1:23 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 123 AM CDT THU JUL 23 2015 .SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) ISSUED AT 1243 AM CDT THU JUL 23 2015 MODELS CONTINUE TO DEPICT AT LEAST SCATTERED CONVECTIVE ELEMENTS ALONG/IN VICINITY OF WARM FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN FA. SOME OVERRUNNING/UPGLIDE NOTED INTO SEMO IN PARTICULAR...WITH STILL HIGH PW'S AND EFFICIENT RAIN PRODUCERS. WILL WATCH THAT AREA IN PARTICULAR...ESP AS RIPPLE/UPPER WAVE MIGRATES ACROSS LOWER OHIO VALLEY. AS THIS OCCURS...WE SHOULD SEE PCPN AXIS SHIFT SOUTH/EAST THRU THE DAY. THEN...HIGH PRESSURE TO OUR NORTHEAST WILL MORE EARNESTLY PUMP IN SOME DRIER AIR. UNTIL THEN...PCPN CHANCES WILL LINGER. ONE MORE DAY OF BELOW CLIMO TEMPS/DEW POINTS TODAY...BEFORE TRANSITION BACK TO LATE JULY CLIMO BEGINS TMRW AND PICKS UP STEAM HEADING INTO WEEKEND. WE'LL SEE REMAINS OF 80S/60S RETURN TO 90S/70S WITH NUDGE UPWARDS IN HUMIDITY AS WELL. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 123 AM CDT THU JUL 23 2015 THE PREDICTED WEATHER PATTERN THROUGH THE EXTENDED IS LARGELY A CONTINUATION OF THE SAME PATTERN EXPERIENCED OVER THE LAST FEW WEEKS. AN UPPER LEVEL HIGH WILL REMAIN ANCHORED FROM THE SOUTHERN PLAINS INTO THE DEEP SOUTH. THE QUAD STATE REGION WILL BE ORIENTED ALONG THE NORTHERN PERIPHERY OF THE HIGH THROUGH MUCH OF THE PERIOD. AS A RESULT...WARM AIR ALOFT SHOULD ACT TO KEEP A LID ON SUBSTANTIAL PRECIPITATION CHANCES. HOWEVER...AS OBSERVED LATELY...THE SHEAR QUANTITY OF HEAT AND HUMIDITY WILL BE ENOUGH TO WARRANT A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THIS IS ESPECIALLY TRUE DURING THE PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING...IN ADDITION TO WHERE WEAK IMPULSES OF ENERGY ROTATE AROUND THE PERIPHERY OF THE HIGH. AS A CONSEQUENCE...SLIGHTLY BETTER CHANCES ARE FORECAST ALONG THE INTERSTATE 64 CORRIDOR...WITH LOWER CHANCES IN CLOSER PROXIMITY TO THE ARKANSAS AND TENNESSEE BORDERS. HEAT AND HUMIDITY WILL ALSO PERSIST THROUGH MUCH OF THE PERIOD. HIGH TEMPERATURES SUNDAY THROUGH TUESDAY WILL RANGE THROUGH THE LOWER 90S. THE HOT TEMPERATURES PAIRED WITH DEW POINTS IN THE LOWER 70S WILL YIELD PEAK HEAT INDEX READINGS BETWEEN 100 AND 105 EACH DAY... WITH LOCALLY HIGHER VALUES POSSIBLE. && .AVIATION... ISSUED AT 1243 AM CDT THU JUL 23 2015 ISOLATED SHOWERS ARE POSSIBLE AT MAINLY AT KCGI/KPAH THROUGH 13Z. MVFR VSBYS ARE POSSIBLE MAINLY AT KCGI/KPAH BETWEEN 06Z-13Z. VFR CIGS EXPECTED OVERALL AT ALL TAF SITES XCP WHERE FOG/LOW CLOUDS DEVELOP/HANG (MAINLY SOUTH)...THEN RESTRICTIONS MAY BE TEMPORARILY IN EFFECT. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jul 22, 2:37 PM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 237 PM CDT WED JUL 22 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 237 PM CDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. BRIEF HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY HAZARDS. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ON RIVER FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES OF THUNDERSTORMS ARE FORECAST FOR ALL OR A PORTION OF THE AREA ALMOST DAILY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY HAZARDS. HOT AND HUMID CONDITIONS WILL DEVELOP ACROSS THE AREA THIS WEEKEND ONCE AGAIN...ESPECIALLY ACROSS SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS AND FAR WESTERN KENTUCKY. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ON RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:58 AM CDT | Areal Flood Advisory | PAH | New Madrid, Stoddard | 2 hr |
| Jul 23, 4:00 AM CDT | Areal Flood Advisory | PAH | Mississippi, New Madrid | 3 hr |
| Jul 23, 6:02 AM CDT | Areal Flood Advisory | PAH | Bollinger, Mississippi, New Madrid, Scott, Stoddard | 118 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.